Publications > Artigos em Revistas Internacionais

Conjugacy and Dynamics in Thompson's groups

Belk, James; Matucci, Francesco

Geometriae Dedicata, 169(1) (2014), 239-261 (preprint -

We give a unified solution to the conjugacy problem for Thompson's groups F, T, and V. The solution uses strand diagrams, which are similar in spirit to braids and generalize tree-pair diagrams for elements of Thompson's groups. Strand diagrams are closely related to piecewise-linear functions for elements of Thompson's groups, and we use this correspondence to investigate the dynamics of elements of F. Though many of the results in this paper are known, our approach is new, and it yields elegant proofs of several old results.